MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW DLA; TISSUE HEART VALVE

LIVANOVA CANADA CORP MITROFLOW DLA; TISSUE HEART VALVE
Model Number DLA21
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); No Information (3190)
Date of Event 03/25/2020
Event or Problem Description
On (b)(6) 2016 a patient received a mitroflow dla21 aortic heart valve implant as part of an avr.The manufacturer was notified that the device was explanted on (b)(6) 2020 and replaced with a carbomedics s5-025 mechanical heart valve prosthesis.No further information was received.
 
Event or Problem Description
On (b)(6) 2016 a patient received a mitroflow dla21 aortic heart valve implant as part of an avr.The manufacturer was notified that the device was explanted on (b)(6) 2020 and replaced with a carbomedics s5-025 mechanical heart valve prosthesis.The manufacturer received the operation report identifying the following.Pre-operative diagnosis was for critical aortic stenosis, severely reduced left ventricular ejection fraction (15%), bioprosthetic valve degeneration, influenza type a infection.The site performed a 3rd time redo sternotomy with an aortic root re-replacement using composite mechanical valved conduit (25mm carbomedics top-hat +28mm gelweave valsalva).The post-operative gradient was 15mmhg via tee and the patient was transported back to thoracic intensive care in a stable but critical condition.
 
Additional Manufacturer Narrative
The manufacturer received the operation report identifying the following.Pre-operative diagnosis was for critical aortic stenosis, severely reduced left ventricular ejection fraction (15%), bioprosthetic valve degeneration, influenza type a infection.The site performed a 3rd time redo sternotomy with an aortic root re-replacement using composite mechanical valved conduit (25mm carbomedics top-hat +28mm gelweave valsalva).The post-operative gradient was 15mmhg via tee and the patient was transported back to thoracic intensive care in a stable but critical condiiton.The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla21, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla21 mitroflow aortic pericardial heart valve at the time of manufacture and release.Since the valve was not available for return or analysis, no further investigation can be performed at this time.It is possible that the patient's risk factors contributed to the reported structural valve deterioration.However, since no investigation could be performed, this cannot be ultimately confirmed.Structural valve deterioration is listed as a possible adverse event in the device ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 n fraser way
burnaby, bc
MDR Report Key10090013
Report Number1718850-2020-01087
Device Sequence Number2342258
Product Code LWR
UDI-Device Identifier00896208000160
UDI-Public(01)00896208000160(240)DLA21(17)171031
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
Report Date (Section F) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberDLA21
Device Catalogue NumberDLA21
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/27/2020
Device Age52 MO
Event Location Hospital
Date Report to Manufacturer04/27/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR